Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 9, NWS Houston/Galveston, TX

May 21, 2013Grimes County, Montgomery County, Walker County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 21, 2013, 10:55 PM CDT for Grimes County, Montgomery County, Walker County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 10:55 PM CDT (03:55 UTC)
Expired
May 21, 2013, 11:30 PM CDT
In force
35 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Grimes County, TX, Montgomery County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 128 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 6:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WFUS54 KHGX 220355
TORHGX
TXC185-339-471-220430-
/O.NEW.KHGX.TO.W.0009.130522T0355Z-130522T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1055 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL GRIMES COUNTY IN SOUTHEAST TEXAS...
  NORTHERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN WALKER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1130 PM CDT
    
* AT 1050 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 17
  MILES WEST OF NEW WAVERLY...OR 18 MILES WEST OF WILLIS...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW WAVERLY....RICHARDS...LAKE CONROE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3047 9542 3039 9582 3056 9589 3072 9553
TIME...MOT...LOC 0354Z 250DEG 21KT 3051 9578 

$$
2 follow-up statements
746 
WWUS54 KHGX 220415
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1115 PM CDT TUE MAY 21 2013

TXC185-220423-
/O.CAN.KHGX.TO.W.0009.000000T0000Z-130522T0430Z/
GRIMES TX-
1115 PM CDT TUE MAY 21 2013

...THE TORNADO WARNING FOR EAST CENTRAL GRIMES COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3047 9542 3048 9575 3061 9576 3072 9553
TIME...MOT...LOC 0413Z 250DEG 21KT 3055 9566 

$$

TXC339-471-220430-
/O.CON.KHGX.TO.W.0009.000000T0000Z-130522T0430Z/
MONTGOMERY TX-WALKER TX-
1115 PM CDT TUE MAY 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHERN
MONTGOMERY AND SOUTHEASTERN WALKER COUNTIES...
    
AT 1113 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 
MILES WEST OF NEW WAVERLY...OR 12 MILES SOUTHWEST OF HUNTSVILLE... 
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3047 9542 3048 9575 3061 9576 3072 9553
TIME...MOT...LOC 0407Z 250DEG 21KT 3055 9566 

$$
804 
WWUS54 KHGX 220427
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1127 PM CDT TUE MAY 21 2013

TXC339-471-220435-
/O.EXP.KHGX.TO.W.0009.000000T0000Z-130522T0430Z/
MONTGOMERY TX-WALKER TX-
1127 PM CDT TUE MAY 21 2013

...THE TORNADO WARNING FOR NORTHERN MONTGOMERY AND SOUTHEASTERN
WALKER COUNTIES WILL EXPIRE AT 1130 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THE STORM THAT IS 7 
MILES NORTHWEST OF NEW WAVERLY IS STILL CAPABLE OF PRODUCING WIND 
GUSTS UP TO 50 MPH AND SMALL HAIL.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LEAGUE CITY .

LAT...LON 3047 9542 3048 9575 3061 9576 3072 9553
TIME...MOT...LOC 0425Z 250DEG 21KT 3055 9566 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 21, 9:18 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 21, 9:18 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
918 PM CDT TUE MAY 21 2013

.DISCUSSION...
MONITORING SHOWERS AND THUNDERSTORMS...SOME STRONG/SEVERE...ACROSS THE
NORTHERN PORTIONS OF OUR AREA THIS EVENING UNDER A VERY GOOD LOOKING
DIFFLUENT FLOW ALOFT. GREATEST RISK CONTINUES TO BE LARGE HAIL AND STRONG
DAMAGING WINDS WITH THIS ACTIVITY...AND A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT UNTIL 1 AM CDT. ISOLATED TORNADOES WILL CONTINUE TO
BE POSSIBLE WITH THE STRONGER STORMS. IN ADDITION TO THE SEVERE...RADAR
ESTIMATES INDICATE THAT SOME 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS PORTIONS OF MADISON AND BRAZOS COUNTIES. ADDITIONAL ACTIVITY
OFF TO THE WEST AND SOUTHWEST OF THIS AREA HAS THE POTENTIAL TO PRODUCE
MORE HEAVY RAINS ACROSS THIS AREA WHICH COULD LEAD TO SOME FLOODING.
42
&&

.PREV DISCUSSION... /ISSUED 710 PM CDT TUE MAY 21 2013/

UPDATE...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR FAR NORTHERN AND
NORTHEASTERN ZONES THROUGH 1 AM CDT.

00Z AVIATION DISCUSSION BELOW.

AVIATION...
BROKEN LINE OF THUNDERSTORMS ON OUR NORTH(WEST)ERN DOORSTEP...TIMED
TO IMPACT KCLL WITHIN THE NEXT HOUR...KUTS BY 01-02Z. MANY SHORT
RANGE HI REZ MODELS (THAT INITIATED WELL)...SLOWLY TAKE A MORE
RAGGED...OR MORE DIFFUSE...LINE TO THE COAST THROUGH MIDNIGHT.
HANDLED POINTS FROM CONROE SOUTHWARD WITH A VCTS...WILL TEMPO AS
NEEDED DURING THIS 00-03Z WATCH AND WAIT PERIOD. ACTIVITY SHOULD
COME TO A CLOSE SHORTLY PAST MIDNIGHT...MAYBE CLOSER TO 09Z NEAR
THE COAST...WITH VFR FOR THE MID-LATE PERIOD. BACKGROUND WIND FIELD
WILL PRIMARILY BE SOUTHEAST AT UNDER 10 KTS...EARLY EASTERLY FLOW
AT COAST TO TURN MORE SOUTHERLY PAST 19Z WITH THE INLAND MOVEMENT
OF THE LATE MORNING SEA BREEZE BOUNDARY. 31

PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAY 21 2013/

DISCUSSION...
A STRONG UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN PLAINS WAS
COMBINING WITH A COLD FRONT TO GENERATE THUNDERSTORMS ACROSS NORTH
TEXAS THIS AFTERNOON. A FAIRLY LARGE CAP WAS INHIBITING ANY
CONVECTION OVER THE HGX COUNTY WARNING AREA THROUGH 330 PM.
HOWEVER...DO EXPECT THE CAP TO ERODE DURING THE LATTER PART OF THE
AFTERNOON ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. THE HIGH
RES MODELS WERE PUSHING THE LINE OF THUNDERSTORMS INTO THE FAR
NORTHERN SET OF COUNTIES BETWEEN 5 AND 7 PM...AND THEN INTO THE
CENTRAL SET OF COUNTIES BETWEEN 7 PM AND MIDNIGHT. THE MODEL
FORECAST SOUNDINGS AND A SPECIAL 18Z SOUNDING TAKEN NEAR CLL ALL
FORECAST THE CAPE TO BE AROUND 2800 TO 3000 AND A DOWNDRAFT CAPE
AROUND 1450. FEEL THAT THE MAIN SEVERE THREAT WILL BE WINDS. THERE
IS A LESSOR THREAT FOR LARGE HAIL AND CANNOT RULE OUT AN ISOALTED
TORNADO DUE TO HELICITY VALUES OF ABOUT 150. AGREE WITH THE
MODERATE RISK GENERALLY ALONG AND NORTH OF A LINE FROM NEAR KURTEN
IN NORTHERN BRAZOS COUNTY TO MADISONVILLE TO LOVELADY TO
CENTRALIA. A SLIGHT RISK WAS MAINLY NORTH OF A LINE FROM EAGLE
LAKE TO HOUSTON TO LIBERTY. THE MAIN TIME FRAME WILL LIKELY BE
DURING THE EVENING BETWEEN 6 PM AND MIDNIGHT.

THE MODELS BRING ANOTHER SHORTWAVE TROUGH ACROSS THE AREA ON
WEDNESDAY. COMBINING THIS FACT WITH A SEABREEZE AND THE ONSHORE
FLOW MEANS RAIN CHANCES SHOULD LINGER THROUGH THE DAY ON
WEDNESDAY. AN UPPER LEVEL RIDGE WILL THEN BUILD OVER SE TX THROUGH
THE WEEKEND. THE ECMWF AND GFS DIFFER ON THE STRENGTH OF THE RIDGE
BUT THE MAIN EFFECT WILL BE A DRYING TREND WITH HIGH TEMPERATURES
REACHING TO NEAR 90 OR INTO THE LOWER 90S. BOTH MODELS THEN
DEVELOP A NORTHWESTERLY FLOW MONDAY THROUGH WEDNESDAY. 40

MARINE...
A MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS WILL PERSIST THROUGH
THIS EVENING IN RESPONSE TO THE APPROACHING UPPER LEVEL DISTURBANCE/
STORMS ASSOCIATED WITH IT. WILL LET THE SCEC EXPIRE AS SCHEDULED. AS
HIGH PRESSURE BUILDS INTO THE AREA THE GRADIENT IS EXPECTED TO RELAX
AND WINDS SHOULD BEGIN TO DIMINISH OVERNIGHT INTO WEDS. HOWEVER THIS
ONSHORE PATTERN IS EXPECTED TO CONTINUE THROUGH THE REST OF THE WEEK
AND INTO THE WEEKEND (AND MAYHAP THE REST OF THE SUMMER). 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  91  72  91  71 /  60  20  10  10  10
HOUSTON (IAH)              73  90  72  90  72 /  50  30  10  20  10
GALVESTON (GLS)            75  84  75  81  74 /  40  30  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
AVIATION/MARINE...31
Hazardous weather outlook, May 21, 3:52 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 PM CDT TUE MAY 21 2013

TXZ163-164-176>179-195>200-210>213-226-227-221300-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
352 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY
ALONG AND NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON TO LIBERTY.
THERE IS A MODERATE RISK GENERALLY ALONG AND NORTH OF A LINE FROM
NEAR KURTEN IN NORTHERN BRAZOS COUNTY TO MADISONVILLE TO LOVELADY
TO CENTRALIA IN NORTHERN TRINITY COUNTY. THE MAIN TIME FRAME WILL
LIKELY BE BETWEEN 6 PM AND MIDNIGHT. THE MAIN THREAT ARE DAMAGING
WIND AND LARGE HAIL...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS MAY BE POSSIBLE
FOR AREAS MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR. AN UPPER
LEVEL RIDGE OF HIGH PRESSURE WILL EXPAND OVER THE REGION THURSDAY
THROUGH SUNDAY LEADING TO DRIER AND HOTTER WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

GMZ330-335-350-355-370-375-TXZ214-235>238-221300-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA-
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
352 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. ISOLATED
STRONG STORMS ARE POSSIBLE WITH THE MAIN THREAT DAMAGING WINDS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 21, 9:24 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
924 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     LOVELADY                31.13N  95.45W
05/21/2013                   HOUSTON            TX   LAW ENFORCEMENT

            TREES AND POWERLINES REPORTED DOWN IN AND AROUND
            LOVELADY.

&&

EVENT NUMBER HGX1300105

PK
Special weather statement, May 21, 9:31 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 PM CDT TUE MAY 21 2013

TXZ176-196-198-220330-
BRAZOS TX-MADISON TX-GRIMES TX-
931 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRAZOS...MADISON AND
NORTHWESTERN GRIMES COUNTIES UNTIL 1030 PM CDT...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES NORTH OF BRYAN...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. HEAVY RAINFALL IS POSSIBLE TOO.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...KURTEN...NORTH ZULCH AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3102 9567 3099 9571 3080 9613 3076 9645
      3086 9639 3093 9633 3102 9614 3109 9581
TIME...MOT...LOC 0224Z 257DEG 32KT 3090 9627
Special weather statement, May 21, 10:02 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1002 PM CDT TUE MAY 21 2013

TXZ163-164-176-177-198-220400-
TRINITY TX-WALKER TX-MADISON TX-GRIMES TX-HOUSTON TX-
1002 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TRINITY...WALKER...
SOUTHEASTERN MADISON...NORTHEASTERN GRIMES AND SOUTHERN HOUSTON
COUNTIES UNTIL 1100 PM CDT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDIAS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEDIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.

&&

LAT...LON 3107 9543 3064 9537 3071 9603 3089 9607
TIME...MOT...LOC 0254Z 259DEG 29KT 3082 9597
Special weather statement, May 21, 10:34 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1034 PM CDT TUE MAY 21 2013

TXZ163-164-176>178-196-198-199-220430-
TRINITY TX-BRAZOS TX-WALKER TX-MADISON TX-SAN JACINTO TX-
MONTGOMERY TX-GRIMES TX-HOUSTON TX-
1034 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY...
SOUTHEASTERN BRAZOS...WALKER...SOUTHEASTERN MADISON...WEST CENTRAL
SAN JACINTO...NORTHERN MONTGOMERY...GRIMES AND SOUTHERN HOUSTON
COUNTIES UNTIL 1130 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORM FROM CARLOS TO AROUND 10 MILES EAST OF
CRABBS PRAIRIE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. ALSO...VERY HEAVY RAINFALL COULD BE
PRODUCING SOME LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...TRINITY...NEW WAVERLY...CRABBS PRAIRIE AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3103 9538 3048 9533 3047 9622 3079 9616
TIME...MOT...LOC 0320Z 268DEG 43KT 3071 9597
Local storm report, May 21, 10:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1041 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLOOD            12 WSW MADISONVILLE     30.91N  96.11W
05/21/2013                   MADISON            TX   LAW ENFORCEMENT

            CORNER OF HIGHWAY 21 AND HIGHWAY 39 NEAR NORTH ZULCH
            FLOODED.

&&

EVENT NUMBER HGX1300107

PK
Local storm report, May 21, 10:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1047 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             10 W HUNTSVILLE         30.71N  95.72W
05/21/2013  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED 10 MILES WEST OF
            I-45 IN HUNTSVILLE.

&&

EVENT NUMBER HGX1300108

PK

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:26 PM CDTSpecial Weather StatementHGXLeon49 min
May 21, 7:33 PM CDTSpecial Weather StatementHGXBrazos27 min
May 21, 7:35 PM CDTSevere Thunderstorm WarningHGXGrimes, Houston, Madison, Walker40 min
May 21, 7:42 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison48 min
May 21, 8:33 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison42 min
May 21, 8:50 PM CDTSpecial Weather StatementHGXTrinity40 min
May 21, 8:59 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity31 min
May 21, 9:02 PM CDTAreal Flood AdvisoryHGXBrazos, Madison118 min
May 21, 9:16 PM CDTSevere Thunderstorm WarningHGXGrimes, Madison, Walker29 min
May 21, 9:22 PM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity53 min
May 21, 9:31 PM CDTSpecial Weather StatementHGXMadison59 min
May 21, 10:02 PM CDTSpecial Weather StatementHGXWalker58 min
May 21, 10:34 PM CDTSpecial Weather StatementHGXGrimes, Walker56 min
May 21, 10:47 PM CDTSevere Thunderstorm WarningHGXWalker43 min
May 21, 11:23 PM CDTSpecial Weather StatementHGXPolk37 min
May 21, 11:31 PM CDTSevere Thunderstorm WarningHGXPolk29 min
May 21, 11:46 PM CDTTornado WarningHGXMontgomery29 min
May 22, 12:27 AM CDTSpecial Weather StatementHGXMontgomery, Polk, San Jacinto63 min
May 22, 1:21 AM CDTSpecial Weather StatementHGXMontgomery, San Jacinto24 min
May 22, 1:41 AM CDTSpecial Weather StatementHGXPolk49 min
May 22, 2:25 AM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery65 min
May 22, 3:06 AM CDTSpecial Weather StatementHGXHarris54 min
May 22, 3:18 AM CDTSpecial Weather StatementHGXLiberty, Montgomery72 min
May 22, 3:33 AM CDTSevere Thunderstorm WarningHGXLiberty27 min
May 22, 3:35 AM CDTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto55 min
May 22, 3:49 AM CDTAreal Flood AdvisoryHGXLiberty, Montgomery, San Jacinto3 hr
May 22, 3:55 AM CDTSpecial Weather StatementHGXHarris65 min
May 22, 4:24 AM CDTSevere Thunderstorm WarningHGXLiberty36 min
May 22, 4:48 AM CDTSevere Thunderstorm WarningHGXChambers, Liberty57 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.